Skip to content
Includes Expert Content
Side effects/reactions to UTI medication???
avatar
Rxissues posted:
I was diagnosed with an UTI/possible kidney infection 3 days ago, i was prescribed cipro and after 1 dose had an allergic reaction (neck muscles were so sore and burning that i couldn't stand it & my head had that feeling when you get when your upside down/bent over too long and come up too fast and that throbbing pain you get @ the base of your skull - had to go to the emergency room) so they said i was having an allergic reaction to the cipro, then they put me on Macrobid. I've been on macrobid for 2 days now and BOTH days i felt pretty good all day (a tad drowsy) but all in all not too bad, well then about 5 or 6 rolls around and i get the chills so bad that nothing makes it better unless i take motrin and until the motrin kicks in nothing helps, not a scalding hot shower, not a sweatsut & 3 blankents....nothing....btw....its 85 degrees and super humid here and i even turn of the air conditioner and all the fans (my poor family). Could someone please tell me if i should be worried that it's medication or is it possible that i'm just still really sick???
Reply
 
avatar
Diane K Newman, RN-C, MSN, ANP responded:
You need to call the physician who prescribed the Macrobid and tell him the problems you have been experiencing since starting the Macrobid. Maybe you are reacting negatively to the antibiotic or you still have the UTI and need a different antibiotic.


Helpful Tips

Tips for Keeping your Bladder HealthyExpert
Like so many parts of our bodies, your brain, your bladder and the muscles that control your bladder are always communicating. When your ... More
Was this Helpful?
18 of 31 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit Diane Newman's website